Alert archive / South Carolina / Special Weather Statements in 2012
Special Weather Statement, NWS Charleston, SC
NWS Charleston, SC issued this special weather statement at Aug 9, 2012, 7:43 PM EDT for Hampton County, South Carolina. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2012, 7:43 PM EDT (23:43 UTC)
- Expired
- Aug 9, 2012, 8:30 PM EDT
- In force
- 47 min
- Issued by
- NWS Charleston, SC
County Hampton County, SC
The radar
The Charleston,SC radar (KCLX), 20 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 7:58 PM EDT | TSTM WND DMG | Furman, SC | SC HIGHWAY PATROL REPORTED A TREE DOWN ON SC HWY 601 IN FURMAN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.7 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 957 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 723 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
144
WWUS82 KCHS 092343
SPSCHS
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
743 PM EDT THU AUG 9 2012
SCZ040-042-043-047-100030-
ALLENDALE-HAMPTON-INLAND COLLETON-INLAND JASPER-
743 PM EDT THU AUG 9 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ALLENDALE...
HAMPTON...JASPER AND COLLETON COUNTIES THROUGH 830 PM EDT...
AT 739 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR GARNETT...MOVING NORTHEAST AT 35 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALMEDA INTERSECTION...CROCKETVILLE...CUMMINGS...EARLY BRANCH...
ESTILL...FURMAN...GARNETT...GIFFORD...GRAYS...HAMPTON...ISLANDTON...
LAKE WARREN STATE PARK...LENA...LURAY...MILEY...PINELAND...
ROBERTVILLE...SCOTIA...SHIRLEY AND VARNVILLE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3288 8123 3301 8109 3284 8080 3252 8113
3271 8142
TIME...MOT...LOC 2343Z 217DEG 30KT 3266 8121
$$
BSHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Aug 9, 4:26 PM EDT, 3 hours 17 minutes earlier.
Area forecast discussion, Aug 9, 4:26 PM EDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 426 PM EDT THU AUG 9 2012 .SYNOPSIS... A STRONG LOW PRESSURE SYSTEM WILL DEVELOP TO THE NORTH ON FRIDAY...WHILE AN ASSOCIATED COLD FRONT APPROACHES OVER THE WEEKEND. THE FRONT WILL LIKELY STALL OFFSHORE EARLY NEXT WEEK BEFORE A MUCH WEAKER FRONT APPROACHES BY THE MIDDLE OF NEXT WEEK. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... A CLOSED LOW OVER THE WESTERN GREAT LAKES REGION WILL DROP SOUTHEAST TONIGHT...AS THE AXIS OF A MID/UPPER LEVEL TROUGH CONTINUES TO SLOWLY PROGRESS EAST OF THE MISSISSIPPI VALLEY. AT THE SURFACE...A MESO-LOW HAS FORMED OVER EAST-CENTRAL GEORGIA IN ADVANCE OF THE TROUGH...AND IS EXPECTED TO LIFT NORTHEAST TONIGHT WHILE ATLANTIC HIGH PRESSURE MAINTAINS A SYNOPTIC SOUTH-SOUTHWEST FLOW OVER THE REGION. A NOCTURNAL LOW LEVEL JET IS EXPECTED TO DEVELOP OVER THE AREA TONIGHT AHEAD OF THE UPPER TROUGH/SURFACE MESO-LOW. CONVECTION HAS BECOME SCATTERED TO NUMEROUS ACROSS MUCH OF SOUTHEAST GEORGIA THIS AFTERNOON IN CLOSER PROXIMITY TO THE DEEPER MOISTURE AS PRECIPITABLE WATER VALUES HAVE RISEN TO AROUND 2.25 INCHES IN THAT AREA. CONVECTION SHOULD CONTINUE TO OCCUR IN THIS REGION AND POSSIBLY EXPAND INTO SOUTHEAST SOUTH CAROLINA ALONG AND WEST OF THE I-95 CORRIDOR THROUGH EARLY EVENING AS BOUNDARY INTERACTIONS TAKE PLACE. STRONG INSTABILITY...WITH SBCAPE VALUES AROUND 4000 J/KG...COULD RESULT IN SOME ISOLATED PULSE SEVERE THUNDERSTORMS INTO EARLY THIS EVENING...BUT THE GREATEST DOWNDRAFT CAPE REMAINS NORTH OF THE ONGOING CONVECTION AND SHOULD LIMIT THE SEVERE POTENTIAL OVERALL. SHORT WAVE ENERGY APPROACHING FROM THE WEST AND THE STRENGTHENING LOW LEVEL JET WILL MAINTAIN NUMEROUS SHOWERS AND THUNDERSTORMS INTO THE EARLY OVERNIGHT HOURS ACROSS MUCH OF THE AREA BEFORE THE FOCUS FOR CONVECTION SHIFTS OFF THE SOUTH CAROLINA COAST LATE TONIGHT. THIS MEANS THAT COASTAL AREAS...ESPECIALLY IN SOUTHEAST SOUTH CAROLINA...COULD EXPERIENCE SOME SHOWERS DURING THE LATE NIGHT AND EARLY MORNING HOURS WITH LESSER CHANCES INLAND. DESPITE EXTENSIVE CLOUD COVER INTO THE EARLY OVERNIGHT HOURS...SOME CLEARING SHOULD OCCUR LATE TONIGHT. IT APPEARS THAT ENOUGH MOISTURE COULD BECOME TRAPPED BENEATH THE NOCTURNAL INVERSION ONCE AGAIN TO PRODUCE SOME STRATUS IN AREAS...BUT THE POTENTIAL FOR ANY SIGNIFICANT FOG APPEARS RATHER LOW GIVEN THE STRENGTHENING LOW LEVEL WIND FIELDS TONIGHT. LOWS SHOULD GENERALLY BE IN THE LOWER TO MID 70S AWAY FROM THE IMMEDIATE COAST. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/... FRIDAY AND FRIDAY NIGHT...THE DEEP CLOSED LOW TO THE NORTH WILL MEANDER ABOUT THE GREAT LAKES AS SUBTLE SHORTWAVES MOVE ACROSS THE REGION IN THE SW FLOW AROUND THE PERIPHERY OF THE LOW. THE FIRST UPPER IMPULSE SHOULD BE EXITING THE FORECAST AREA IN THE MORNING...WITH PERHAPS A PERIOD OF SOME WEAK NVA IN ITS WAKE INTO THE EARLY AFTERNOON. LATER IN THE DAY THE CHANNELED VORT ENERGY WILL APPROACH FROM THE WEST WHICH SHOULD HELP TO GET AFTERNOON CONVECTIVE COVERAGE GOING. AT THE SURFACE...THE ACTUAL FRONT WILL STILL BE FURTHER TO THE WEST AND THE REGION WILL BE CAUGHT IN THE REGION OF BROADER LOW LEVEL CONVERGENCE. CURRENT THINKING IS THAT CONVECTION WILL GET GOING ACROSS SE GA AND THEN ADVANCE TO THE NE INTO THE EVENING. I HAVE LIMITED POPS STILL IN THE 40 PERCENT RANGE AS THE BETTER FORCING AND CONVERGENCE WILL REMAIN OUTSIDE OF THE FORECAST AREA. REGARDING THE CONVECTION...OVERALL WIND FIELDS WILL BE IMPROVING AROUND THE CLOSED LOW WITH 850 MB FLOW AROUND 30 KTS AND 500 MB FLOW AROUND THE SAME. THE LIMITING FACTOR APPEARS TO BE INSTABILITY AS MODEL SOUNDINGS AND PLAN VIEW CAPES SUPPORT ONLY MODERATE VALUES AT BEST. PROFILES ARE QUITE MOIST BUT MID LEVEL LAPSE RATES ARE LIMITED. COULD SEE A COUPLE OF STRONG TO SEVERE STORMS BUT THE WIDESPREAD THREAT IS LOW. WITH THE IMPROVED LOW LEVEL FLOW...BREEZY CONDITIONS WILL BE LIKELY FOR COASTAL AREAS IN THE AFTERNOON. OVERNIGHT...THE BEST RAIN CHANCES WILL SHIFT TO THE NORTHEAST AND OFFSHORE. WITH CONSIDERABLE CLOUDINESS AROUND...HIGHS WILL BE LIMITED TO THE UPPER 80S WITH LOWS IN THE LOW TO MID 70S INLAND AND UPPER 70S ALONG THE COAST. SATURDAY THROUGH SUNDAY...THE CLOSED LOW WILL GRADUALLY LIFT NORTHWARD AS THE PRIMARY SHORTWAVE ENERGY MOVES AROUND ITS SOUTHERN PERIPHERY. A STRENGTHENING NORTH TO SOUTH ORIENTED UPPER LEVEL JET WILL PLACE THE FORECAST AREA UNDER ITS RIGHT ENTRANCE REGION DURING THE DAY INCREASING UPPER LEVEL DIVERGENCE. WITH THE IMPROVED FORCING AND THE FRONT IN CLOSER PROXIMITY...SATURDAY FEATURES THE HIGHEST POPS WHICH HAVE BEEN BUMPED UP INTO THE LIKELY CATEGORY. SIMILAR THINKING WITH THE SEVERE THREAT WITH LIMITED INSTABILITY AND THE BEST UPPER LEVEL VORT MAX PASSING BY TO THE NORTH. BY SUNDAY...THE UPPER LOW CONTINUES TO LIFT NORTHWARD AND THE TRAILING SHORTWAVE ENERGY DAMPENS OUT. MODELS SHOW GOOD AGREEMENT WITH DRYING ALOFT AND PWATS DECREASING TO AROUND 1.5 INCHES BY SUNDAY AFTERNOON. POPS HAVE BEEN CAPPED AT SLIGHT CHANCE FOR NOW AND MAY EVENTUALLY NEED TO BE LOWERED FURTHER. ANOTHER DAY WITH SUPPRESSED TEMPS ON SATURDAY WITH THE CLOUDS AND PRECIP AROUND...WHICH WILL WARM BACK INTO THE LOW 90S ON SUNDAY AS THE DEEP LAYER FLOW TURNS A BIT MORE WESTERLY WITH RISING HEIGHTS. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... A LESS AMPLIFIED UPPER LEVEL PATTERN IS EXPECTED MONDAY THROUGH THE MIDDLE OF NEXT WEEK. THE SURFACE PATTERN WILL REMAIN RELATIVELY WEAK AS WELL...WITH SUBTLE HIGH PRESSURE SETTLING OVER THE REGION MONDAY AND TUESDAY. MEDIUM RANGE MODELS ARE IN SOME DISAGREEMENT REGARDING THE TRACK OF SHORTWAVE ENERGY WITHIN THE BASE OF A WEAK UPPER TROUGH THAT WILL TAKE SHAPE ALONG THE EAST COAST LATE TUESDAY INTO THURSDAY. HAVE LIMITED PRECIPITATION CHANCES ON MONDAY AND TUESDAY...LACKING NOTABLE DEEP MOISTURE AND UPPER LEVEL SUPPORT. HAVE THEN INCREASED POPS SLIGHTLY FOR WEDNESDAY AND THURSDAY TO ACCOUNT FOR THE FORMATION OF THE BROAD UPPER TROUGH ALONG THE EAST COAST AND AN ASSOCIATED SURFACE WAVE OF LOW PRESSURE. STILL EXPECT CONVECTION TO MAINTAIN A MORE SEASONAL DIURNAL DEVELOPMENT PATTERN...WITH BEST COVERAGE DURING THE FAVORED AFTERNOON/EVENING HOURS EACH DAY. HIGH TEMPERATURES WILL GENERALLY RANGE IN THE LOWER 90S AWAY FROM THE LOCALLY COOLER COASTLINE. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... KCHS...THE COVERAGE OF SHOWERS AND THUNDERSTORMS SHOULD BE ISOLATED THROUGH MUCH OF THE AFTERNOON ACROSS COASTAL SOUTHEAST SOUTH CAROLINA SO HAVE ONLY INCLUDED VICINITY THUNDERSTORMS IN THE TAF THROUGH 00Z. A PASSING UPPER LEVEL DISTURBANCE TONIGHT SHOULD SHIFT THE FOCUS OF PRECIPITATION TO OFF THE SOUTH CAROLINA COAST...SO HAVE MAINTAINED VICINITY SHOWERS FROM 06Z-14Z. OUTSIDE OF ANY CONVECTION...VFR CONDITIONS SHOULD PREVAIL THROUGH THE PERIOD. KSAV...CONVECTION WILL CONTINUE TO INCREASE IN COVERAGE THROUGH MUCH OF THIS AFTERNOON ACROSS SOUTHEAST GEORGIA AND HAVE INCLUDED VICINITY THUNDERSTORMS IN THE TAF THROUGH EARLY EVENING. A TEMPO GROUP FOR THUNDERSTORMS WITH REDUCED CIGS/VSBYS IS ALSO IN THE TAF FROM 20-23Z. MOISTURE COULD ONCE AGAIN BECOME TRAPPED BENEATH THE NOCTURNAL INVERSION AND MVFR OR LOWER CONDITIONS ARE POSSIBLE DURING THE LATE NIGHT/EARLY MORNING HOURS...MAINLY DUE TO STRATUS AS WINDS ALOFT MAY BE TOO STRONG TO SUPPORT FOG. EXTENDED AVIATION OUTLOOK...CONDITIONS WILL REMAIN UNSETTLED THROUGH THE UPCOMING WEEKEND. BRIEF PERIODS OF MVFR OR LOWER CONDITIONS WILL BE POSSIBLE WITH ANY SHOWERS AND THUNDERSTORMS...MAINLY DURING THE AFTERNOON/EVENING HOURS. ALSO...PATCHES OF FOG AND STRATUS WILL BE POSSIBLE IN THE MORNINGS. && .MARINE... ATLANTIC HIGH PRESSURE WILL PREVAIL TONIGHT...WHILE A WEAK AREA OF LOW PRESSURE PASSES INLAND AND AN UPPER LEVEL TROUGH APPROACHES FROM THE WEST. A LOW LEVEL JET WILL DEVELOP TONIGHT OVER THE WATERS AHEAD OF THE TROUGH...CAUSING SOUTH-SOUTHWEST WINDS TO SURGE UPWARDS OF 15-20 KT ACROSS PARTS OF THE WATERS. SEAS WILL RESPOND BY BUILDING UPWARDS OF 2-4 FT BY LATE TONIGHT. FRIDAY THROUGH TUESDAY...SOUTH TO SOUTHWEST FLOW REGIME WILL CONTINUE TO DOMINATE AS THE LOCAL WATERS GET CAUGHT IN THE REGION BETWEEN HIGH PRESSURE TO THE EAST AND AN APPROACHING COLD FRONT. WITH THE TIGHTENING PRESSURE GRADIENT AND IMPROVED LOW LEVEL FLOW...WINDS OVER THE WATERS WILL BE ON THE RISE ESPECIALLY FRIDAY INTO SATURDAY. DURING PEAK MIXING FRIDAY AFTERNOON...BREEZY CONDITIONS CAN BE EXPECTED NEAR THE BEACHES INCLUDING THE CHARLESTON HARBOR. GUSTS MAY APPROACH SMALL CRAFT CRITERIA FOR THE HARBOR...BUT CONFIDENCE ISN/T HIGH ENOUGH TO GO WITH ONE YET. INTO THE OVERNIGHT...MARGINAL SMALL CRAFT CONDITIONS WILL BE POSSIBLE ACROSS MUCH OF THE WATERS WITH GUSTS POSSIBLY APPROACHING 25 KTS. SEAS WILL FEATURE A CORRESPONDING RISE DUE TO THE INCREASING WINDS WITH 5 FOOTERS POTENTIALLY GETTING INTO THE NEARSHORE WATERS. OVERALL...SEAS WILL REMAIN BELOW ADVISORY CRITERIA. AS THE FRONT CROSSES THE AREA THROUGH THE LATTER PART OF THE WEEKEND...CONDITIONS WILL BECOME MORE TRANQUIL AND THAT SHOULD LAST INTO EARLY NEXT WEEK. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && NEAR TERM...JAQ SHORT TERM...BSH LONG TERM... AVIATION...JAQ/BSH MARINE...JAQ/BSH
Hazardous weather outlook, Aug 9, 4:23 AM EDT, 15 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 423 AM EDT THU AUG 9 2012 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-100830- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 423 AM EDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Aug 9, 7:00 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
700 PM EDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM TSTM WND DMG 2 ESE GUM BRANCH 31.84N 81.69W
08/09/2012 LIBERTY GA 911 CALL CENTER
ONE TREE DOWN ON POWERLINE ALONG WELLS ROAD.
&&
EVENT NUMBER CHS1200661
JHPLocal storm report, Aug 9, 7:03 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
703 PM EDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM TSTM WND DMG 3 ESE GUM BRANCH 31.84N 81.69W
08/09/2012 LIBERTY GA 911 CALL CENTER
ONE TREE DOWN ALONG THE INTERSECTION OF HIGHWAY 196 AND
WELLS CEMETERY ROAD.
&&
EVENT NUMBER CHS1200662
JHPSpecial weather statement, Aug 9, 7:10 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 710 PM EDT THU AUG 9 2012 GAZ101-116>119-SCZ047-048-051-100000- BEAUFORT-COASTAL BRYAN-COASTAL CHATHAM-COASTAL JASPER-EFFINGHAM-INLAND BRYAN-INLAND CHATHAM-INLAND JASPER- 710 PM EDT THU AUG 9 2012 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...BRYAN... JASPER...CHATHAM AND BEAUFORT COUNTIES THROUGH 800 PM EDT... AT 707 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR GEORGETOWN...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... FORT MCALLISTER...GARDEN CITY...HUTCHINSON ISLAND...I-16/I-95 INTERCHANGE...ISLE OF HOPE...MEINHARD...MONTEITH...MONTGOMERY... POOLER...PORT WENTWORTH...SANDFLY...SAVANNAH...SAVANNAH AIRPORT... SAVANNAH HISTORIC DISTRICT...THUNDERBOLT...VERNONBURG...WHITE BLUFF...WHITEMARSH ISLAND...WINDSOR FOREST...BELLINGER HILL AREA... HARDEEVILLE AND RIVERSIDE... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... FREQUENT CLOUD TO GROUND LIGHTNING... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3232 8107 3210 8089 3186 8120 3204 8136 TIME...MOT...LOC 2310Z 227DEG 14KT 3200 8123 BSH
Special weather statement, Aug 9, 7:16 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
716 PM EDT THU AUG 9 2012
GAZ087-088-SCZ040-042-100000-
ALLENDALE-HAMPTON-JENKINS-SCREVEN-
716 PM EDT THU AUG 9 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...JENKINS...
ALLENDALE AND HAMPTON COUNTIES THROUGH 800 PM EDT...
AT 711 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR BASCOM...MOVING NORTHEAST AT 30 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BURTONS FERRY LANDING...HILLTONIA...MILLHAVEN...ALLENDALE...
APPLETON...BARTON...BRUNSON...FAIRFAX...GIFFORD...MARTIN...MILLETT
AND SEIGLING...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3294 8183 3295 8182 3292 8176 3303 8157
3305 8157 3308 8162 3310 8162 3316 8154
3312 8139 3293 8115 3263 8152
TIME...MOT...LOC 2316Z 225DEG 28KT 3287 8167
BSHLocal storm report, Aug 9, 7:23 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
723 PM EDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND DMG 4 W CROSSROADS 31.75N 81.53W
08/09/2012 LIBERTY GA 911 CALL CENTER
ONE TREE DOWN ON POWERLINE ALONG THE INTERSECTION OF EB
COOPER HIGHWAY AND THOMPSON HUNTING CLUB.
&&
EVENT NUMBER CHS1200663
JHPSpecial weather statement, Aug 9, 7:43 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
743 PM EDT THU AUG 9 2012
SCZ040-042-043-047-100030-
ALLENDALE-HAMPTON-INLAND COLLETON-INLAND JASPER-
743 PM EDT THU AUG 9 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ALLENDALE...
HAMPTON...JASPER AND COLLETON COUNTIES THROUGH 830 PM EDT...
AT 739 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR GARNETT...MOVING NORTHEAST AT 35 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALMEDA INTERSECTION...CROCKETVILLE...CUMMINGS...EARLY BRANCH...
ESTILL...FURMAN...GARNETT...GIFFORD...GRAYS...HAMPTON...ISLANDTON...
LAKE WARREN STATE PARK...LENA...LURAY...MILEY...PINELAND...
ROBERTVILLE...SCOTIA...SHIRLEY AND VARNVILLE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3288 8123 3301 8109 3284 8080 3252 8113
3271 8142
TIME...MOT...LOC 2343Z 217DEG 30KT 3266 8121
BSHThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 3:30 PM EDT | Special Weather Statement | CHS | Candler | 60 min |
| Aug 9, 4:01 PM EDT | Special Weather Statement | CHS | Effingham | 59 min |
| Aug 9, 5:20 PM EDT | Special Weather Statement | CHS | Bulloch, Candler, Evans, Tattnall | 70 min |
| Aug 9, 6:01 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Evans, Liberty, Long, Tattnall | 59 min |
| Aug 9, 6:33 PM EDT | Special Weather Statement | CHS | Bulloch, Candler, Screven | 57 min |
| Aug 9, 6:38 PM EDT | Special Weather Statement | CHS | Liberty, McIntosh | 67 min |
| Aug 9, 6:52 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Bulloch, Chatham, Effingham | 53 min |
| Aug 9, 7:10 PM EDT | Special Weather Statement | CHS | Chatham | 50 min |
| Aug 9, 7:16 PM EDT | Special Weather Statement | CHS | Screven | 44 min |
Nearby
Special Weather Statements in South Carolina, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.